Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Apr 22, 2022, 8:11 AM CDT for 27 counties in Texas. It took effect at Apr 22, 2022, 12:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2022, 8:11 AM CDT (13:11 UTC)
- In effect from
- Apr 22, 2022, 12:00 PM CDT
- Expired
- Apr 23, 2022, 6:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Fort Worth, TX
All 27 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 41 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS74 KFWD 221311 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 811 AM CDT Fri Apr 22 2022 TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-222100- /O.NEW.KFWD.WI.Y.0009.220422T1700Z-220423T1100Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, and Waco 811 AM CDT Fri Apr 22 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of north central Texas, generally along and west of the I-35 corridor. * WHEN...From noon today to 6 AM CDT Saturday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
3 follow-up statements
019 WWUS74 KFWD 222107 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 407 PM CDT Fri Apr 22 2022 TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-230600- /O.CON.KFWD.WI.Y.0009.000000T0000Z-220423T1100Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, and Waco 407 PM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of north central Texas. * WHEN...Until 6 AM CDT Saturday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Barnes
141 WWUS74 KFWD 230555 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1255 AM CDT Sat Apr 23 2022 TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-231100- /O.CON.KFWD.WI.Y.0009.000000T0000Z-220423T1100Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, and Waco 1255 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of north central Texas. * WHEN...Until 6 AM CDT Saturday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
576 WWUS74 KFWD 231057 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 557 AM CDT Sat Apr 23 2022 TXZ091>093-100>104-115>119-129>134-141>145-156-157-159-231200- /O.EXP.KFWD.WI.Y.0009.000000T0000Z-220423T1100Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, and Waco 557 AM CDT Sat Apr 23 2022 ...WIND ADVISORY WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING... Wind gusts should decrease slightly this morning to below advisory criteria. Winds will remain breezy through today however with a few wind gusts of over 35 mph possible this afternoon. Loose items should continue to be secured and caution should be exercised on area lakes and open roadways. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 5:40 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 22, 5:40 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 540 AM CDT Fri Apr 22 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The forecast from the previous issuance remains on track. A strong low-level jet has spread Gulf stratus north into the region. This stratus is expected to persist through late morning, after which mostly sunny skies can be expected. Winds will remain gusty through the day, increasing further tonight as a potent storm system intensifies across the Great Plains. A Wind Advisory may be needed later today. Godwin Previous Discussion: /Through Friday/ This evening, gusty south winds continue across the region in response to surface pressure falls across the Great Plains. Surface analysis reveals a 1002 mb low centered over southeast Colorado with a dryline extending south from this surface low across the southern Great Plains. Over the next 24 hours, this low will continue to deepen, leading to continued gusty south winds. Winds may increase further by late Friday evening as the low deepens to below 990 mb and tracks northeast across the Central Plains. Right now it appears that surface winds will remain just below Wind Advisory criteria (sustained winds over 25 mph), but the day shift may need to consider an advisory. Otherwise, the weather will remain dry across the region as a strong capping inversion remains in place. Any convection associated with the potent storm system over the Great Plains will be confined to near the dryline across West Texas through late Friday. Godwin && .LONG TERM... /Issued 303 AM CDT Fri Apr 22 2022/ /Saturday Onward/ The long term forecast will feature widespread rain/storm chances across North and Central Texas beginning late Saturday night through Tuesday. A gradual warming trend is expected through the end of the week with above-normal temperatures expected by the weekend. An upper level trough will continue to deepen and move toward the northeast across the Plains, with an attendant surface low and cold front expected to develop on Saturday. Across North and Central Texas, several days of persistent low level southerly flow will have allowed for rich Gulf moisture transport, with forecast precipitable water values approaching the 90th percentile or higher for late April. Breezy southerly winds will continue on Saturday in response to the deepening system to our north, aiding in warm, humid, and cloudy conditions across the region. Although most of the day will remain rain-free as the stronger forcing will remain well to our north, a low potential for thunderstorm development will exist late Saturday afternoon along the dryline across our far western and northwestern counties. Overall, the ingredients are not very favorable for development with weak instability, meager lapse rates, and a capping inversion in place. However, if any convective attempts are able to overcome this, there would be a threat for damaging winds and hail. Additional showers and thunderstorms may develop Saturday night across parts of North Texas, but the better chances will arrive on Sunday as the cold front reaches the Red River. As the cold front slowly pushes southward on Sunday and encounters the high moisture content, an approaching shortwave will provide additional lift and coverage of showers and thunderstorms should increase along the boundary through the day. Strong to marginally severe thunderstorms cannot be ruled out, but this should be confined near the boundary. The slow progression of the front will result in a northeast to southwest axis of higher PoPs and rainfall amounts across North Texas on Sunday and Sunday night, gradually shifting across Central Texas on Monday and Monday night. Forecast rainfall amounts range from 1 to 2 inches across Central Texas and 1 to 3 inches across North Texas, although training cells may result in locally higher amounts as well. All precipitation should end by Tuesday morning with cloud cover clearing from north to south as drier air filters in. There are still discrepancies among guidance on where the axis of heavier rainfall will set up across North and Central Texas (anywhere along and north of a Sulphur Springs to Hillsboro to Goldthwaite line), so continue to check back for updates. High temperatures on Monday and Tuesday will struggle to reach the upper 60s and 70s due to the increased cloud cover, precipitation, and cold front. As the shortwave departs and high pressure settles in, a warming trend will ensue and temperatures will warm into the upper 80s and low 90s by the end of the week. Garcia && .AVIATION... /NEW/ /12Z TAFs/ Gusty south winds and MVFR prevail this morning. CIGs will be slow to improve through the morning, but all terminals should scatter out/lift to VFR by 17Z. Winds will remain gusty with peak gusts to 35 KT possible this afternoon and into Friday night. MVFR CIGs will return by 09Z, possibly earlier. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 86 66 85 67 80 / 5 0 10 30 70 Waco 86 67 85 67 85 / 5 0 0 10 40 Paris 83 64 81 65 78 / 5 5 5 30 70 Denton 85 64 84 66 77 / 5 0 20 40 80 McKinney 84 64 83 66 78 / 5 5 10 30 70 Dallas 85 66 85 68 80 / 5 5 5 30 60 Terrell 84 65 84 67 82 / 5 5 0 20 50 Corsicana 85 66 85 67 85 / 5 5 0 10 30 Temple 86 66 86 67 85 / 5 0 0 5 30 Mineral Wells 88 65 85 65 77 / 5 5 20 40 80 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 22, 2:55 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 255 AM CDT Fri Apr 22 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230800- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 255 AM CDT Fri Apr 22 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of storms this weekend into early next week, with the best chances Sunday night into Monday. A few strong to severe storms with locally heavy rain are possible. Details regarding severity and heavy rain potential should become more clear in the next couple of days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.